Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Phoenix, AZ

May 5, 20145 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at May 5, 2014, 1:23 PM MST for 5 counties in Arizona. It took effect at May 6, 2014, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2014, 1:23 PM MST (20:23 UTC)
In effect from
May 6, 2014, 10:00 AM MST
Expired
May 6, 2014, 7:00 PM MST
In force
9 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ

The radar

The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3509 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS85 KPSR 052023
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST MON MAY 5 2014

AZZ132-133-061300-
/O.UPG.KPSR.FW.A.0005.140506T1700Z-140507T0200Z/
/O.NEW.KPSR.FW.W.0007.140506T1700Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
123 PM MST MON MAY 5 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY FOR
STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR 
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE 
DANGER...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY. 
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS AND SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST 
  FOOTHILLS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE 
  CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE
  CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
4 follow-up statements
610 
WWUS85 KPSR 052119 CCA
RFWPSR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
123 PM MST MON MAY 5 2014

AZZ132-133-061300-
/O.UPG.KPSR.FW.A.0005.140506T1700Z-140507T0200Z/
/O.COR.KPSR.FW.W.0007.140506T1700Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
123 PM MST MON MAY 5 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY FOR
STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR 
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE 
DANGER...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY. 
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS AND SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST 
  FOOTHILLS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. THESE
  CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
517 
WWUS85 KPSR 061044
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
344 AM MST TUE MAY 6 2014

AZZ132-133-062200-
/O.CON.KPSR.FW.W.0007.140506T1700Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
344 AM MST TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND HIGH FIRE DANGER FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS AND SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST 
  FOOTHILLS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...FROM LATE THIS MORNING THROUGH THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. 
  THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND 
  STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
471 
WWUS85 KPSR 062149
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
249 PM MST TUE MAY 6 2014

AZZ132-133-070200-
/O.CON.KPSR.FW.W.0007.000000T0000Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
249 PM MST TUE MAY 6 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...

* AFFECTED AREA...IN ARIZONA...SOUTH-CENTRAL AND SOUTHWEST 
  DESERTS AND SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST 
  FOOTHILLS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 7 PM THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FUELS ARE VERY DRY AND FIRE DANGER IS VERY HIGH. 
  THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND 
  STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
885 
WWUS85 KPSR 070207
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
707 PM MST TUE MAY 6 2014

AZZ132-133-070315-
/O.EXP.KPSR.FW.W.0007.000000T0000Z-140507T0200Z/
ARIZONA FIRE WEATHER ZONE 132                                    
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
ARIZONA FIRE WEATHER ZONE 133                                    
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
707 PM MST TUE MAY 6 2014

...RED FLAG WARNING EXPIRED AT 7 PM MST THIS EVENING FOR STRONG
WINDS...LOW RELATIVE HUMIDITY AND VERY HIGH FIRE DANGER FOR SOUTH-
CENTRAL AND SOUTHWEST ARIZONA...

STRONG GUSTY WINDS HAVE DIMINISHED...AND SURFACE HUMIDITY LEVELS ARE
IMPROVING...NUDGING UPWARDS TO NEAR 20 PERCENT IN MANY AREAS...WITH
GOOD OVERNIGHT RECOVERY EXPECTED.

WINDS WILL CONTINUE TO GUST TO AROUND 25 OR 30 MPH AT TIMES FOR THE
REMAINDER OF THE EVENING...BEFORE BECOMING LIGHTER AFTER MIDNIGHT AND
INTO WEDNESDAY MORNING.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 7:45 AM MST, 5 hours 38 minutes earlier.

Area forecast discussion, May 5, 7:45 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
745 AM MST MON MAY 5 2014

.SYNOPSIS...
HIGH PRESSURE WILL WEAKEN TODAY WITH SLIGHTLY COOLER TEMPERATURES
AND BREEZY CONDITIONS THIS AFTERNOON. A PACIFIC LOW PRESSURE SYSTEM
AND COLD FRONT IS FORECAST TO APPROACH ARIZONA TUESDAY
AFTERNOON...GENERATING WINDY AND COOLER CONDITIONS REGION WIDE. THE
COOLER AIR WILL REMAIN IN PLACE THROUGH THURSDAY UNDER MOSTLY CLEAR
SKIES. DRY AND WARMER WEATHER IS FORECAST FOR FRIDAY INTO THE
WEEKEND.

&&

.DISCUSSION...
THE COOLER TEMPERATURES FORECAST TODAY LOOK ON TARGET AS ANOTHER
LARGE COOL PACIFIC LOW PRESSURE SYSTEM MOVED ONSHORE OVERNIGHT...
WITH A COLD FRONT APPROACHING ARIZONA FOR TOMORROW. GUSTY AFTERNOON
PRE-FRONTAL WINDS ARE EXPECTED TODAY...I.E. IN THE 20 TO 30 MPH
RANGE WITH STRONGER WINDS TOMORROW. A WIND ADVISORY IS STILL IN
EFFECT FOR SOUTHEAST CA AND THE COLORADO RIVER VALLEY FOR
TOMORROW...ESPECIALLY FOR THE IMPERIAL VALLEY WHERE GUSTS TO 45 MPH
ARE POSSIBLE. A FIRE WEATHER WATCH FOR PARTS OF SOUTHWEST AND SOUTH
CENTRAL ARIZONA IS ALSO IN EFFECT FOR TOMORROW. CURRENT FORECASTS
LOOK OK. NO UPDATES PLANNED. PREVIOUS DISCUSSION BELOW STILL APPLIES.

PREVIOUS DISCUSSION...
TODAY WILL BE A BIT OF A TRANSITION DAY AS THE UPPER LEVEL RIDGE
THAT HAD BEEN IN PLACE BREAKS DOWN WHILE SHIFTING EASTWARD. THE NEXT
WEATHER SYSTEM TO AFFECT OUR REGION IS CURRENTLY SITUATED JUST OFF
THE PACIFIC NORTHWEST COAST...BUT IS ALREADY STARTING TO KNOCK DOWN
OUR HEIGHTS AND SHIFT SOME UPPER LEVEL MOISTURE SOUTHWARD RESULTING
IN INCREASING CIRRUS. WE WILL ALSO SEE INCREASING WINDS TODAY AS THE
GRADIENT BEGINS TO TIGHTEN. SOUTHWESTERLY WINDS GUSTING INTO THE
20-30 MPH RANGE SHOULD BE FAIRLY WIDESPREAD THIS AFTERNOON. WINDS
WILL REMAIN ON THE HIGHER SIDE AND GUSTY AT TIMES OVERNIGHT TONIGHT
ACROSS SOUTHEAST CALIFORNIA...ESPECIALLY NEAR RIDGETOPS.

THE PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN
TONIGHT AND BEGIN TO DEEPEN AS THE UPPER LEVEL LOW BECOMES LESS
POSITIVELY TILTED AND CLOSES OFF TO OUR NORTHWEST BY TUESDAY
MORNING. MODELS ARE IN GOOD AGREEMENT THE LOW DEEPENS TO AROUND
552DM AT 500MB BY TUESDAY AFTERNOON WHILE ALSO SHOWING A BULLSEYE OF
100 METER HEIGHT FALLS SHIFTING INTO SOUTHEAST CALIFORNIA. THE
BIGGEST IMPACT AND FORECAST CONCERN WITH THIS SYSTEM WILL BE THE
STRONG WEST SOUTHWESTERLY WINDS ON TUESDAY CREATING DANGEROUS FIRE
WEATHER CONDITIONS AND LIKELY AREAS OF BLOWING DUST. MODEL GUIDANCE
IS SHOWING ADVISORY LEVEL WINDS STARTING TUESDAY AFTERNOON ACROSS
SOUTHEAST CALIFORNIA POSSIBLY INTO FAR SOUTHWEST ARIZONA.
THUS...HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THESE AREAS FROM
LATE TUESDAY MORNING THROUGH THE EARLY EVENING HOURS WITH THE
POTENTIAL FOR SOME GUSTS TO NEAR 50 MPH ACROSS SOUTHEAST CALIFORNIA
TUESDAY AFTERNOON. WIND GUSTS ACROSS SOUTH-CENTRAL ARIZONA ARE
EXPECTED TO PEAK OUT IN THE 30-35 MPH RANGE.

MOISTURE AVAILABILITY WITH THIS SYSTEM WILL BE FAIRLY LIMITED...AS
PER THE USUAL FOR THIS TIME OF YEAR. MOST OF THE MOISTURE WILL BE
ABOVE 500MB...BUT WE SHOULD SEE SOME LIMITED LOW LEVEL MOISTURE
SNEAK IN THROUGH THE MOUNTAIN GAPS. EXPECTING SURFACE DEW POINTS TO
CREEP INTO THE 30S FOR TUESDAY MAINLY WEST OF PHOENIX. AS THE SYSTEM
MOVES THROUGH...THE MAIN ENERGY WILL BE FOCUSED WELL TO OUR NORTH
MAINLY OVER NORTHERN ARIZONA TUESDAY EVENING AND OVERNIGHT. DUE TO
THE LIMITED MOISTURE...THE ONLY CHANCE FOR ANY SHOWERS ACROSS OUR
CWA SHOULD BE LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON ACROSS
THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX. HAVE CONTINUED THE
LIMITED SLIGHT CHANCE POPS IN THOSE AREAS FOR WEDNESDAY AFTERNOON.

TEMPERATURES WILL TAKE A NOSEDIVE ON TUESDAY AS THE COLD FRONT
PROGRESSES THROUGH ARIZONA. HIGHS ACROSS OUR WESTERN ZONES WILL BE
10-15 DEGREES BELOW NORMAL AND AROUND 5 DEGREES BELOW NORMAL ACROSS
SOUTH-CENTRAL ARIZONA. AS OF NOW IT LOOKS LIKE THE COLD FRONT SHOULD
MOVE THROUGH THE PHOENIX AREA DURING THE AFTERNOON HOURS...SO HIGHS
ACROSS THE METRO AREA SHOULD HAVE PLENTY OF TIME TO REACH INTO THE
MIDDLE 80S BEFORE IT SWEEPS THROUGH. AS THE UPPER TROUGH TRANSITIONS
ACROSS ARIZONA TUESDAY NIGHT AND WEDNESDAY...WEDNESDAY SHOULD BE THE
OVERALL COOLEST DAY AS HIGHS WILL GENERALLY ONLY REACH INTO THE
MIDDLE TO UPPER 70S EXCEPT FOR THE LOWER 80S ACROSS OUR WESTERN
ZONES.

FOR THE LATER PART OF THE WEEK INTO THE WEEKEND...A DRY
NORTHWESTERLY UPPER FLOW WILL DOMINATE WITH TEMPERATURES GRADUALLY
REBOUNDING TO AROUND NORMAL FOR FRIDAY. BUILDING HEIGHTS WITH 500MB
HEIGHTS NEAR 580DM ARE LIKELY FOR THE COMING WEEKEND. THIS SHOULD
TRANSLATE INTO HIGHS REACHING WELL INTO THE 90S FOR SATURDAY AND
SUNDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
APPROACHING PACIFIC LOW WILL LEAD TO INCREASED BREEZINESS FROM THE
SOUTHWEST THIS AFTERNOON AND EVENING. SOUTHEAST WINDS WILL
TRANSITION TO SOUTHWEST AFTER NOON...WITH GUSTS IN EXCESS OF 20KT
LIKELY THRU 02Z OR SO. WINDS TO BACK AROUND TO THE SOUTHEAST AFTER
MIDNIGHT TONIGHT AHEAD OF AN APPROACHING COLD FRONT...AT ELEVATED
SPEEDS ABOVE 10KT. OTHERWISE EXPECT SCT-BKN CIRRUS DECKS NEXT 24
HOURS.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
WINDS WILL INCREASE DURING THE TAF PERIOD AS A STRONG UPPER LOW
APPROACHES FROM THE WEST. IPL COULD BE LOOKING AT A LATE DAY
WESTERLY PUSH AROUND 20G30KTS WITH SLIGHTLY LOWER VALUES AT BLH.
BLDU IS ALSO A POSSIBILITY BUT I WILL LEAVE IT OUT OF THE TAFS AS
CONFIDENCE IS TOO LOW. WINDS WILL RELAX SOMEWHAT WITH THE LOSS OF
DAYTIME HEATING BUT SHOULD REMAIN HIGHER THAN NORMAL RIGHT THROUGH
THE END OF THE TAF PERIOD AS LOW PRESSURE APPROACHES THE AREA AND
THE PRESSURE GRADIENT TIGHTENS. OTHERWISE EXPECT SCT-BKN CIRRUS
DECKS NEXT 24 HOURS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
A PACIFIC WEATHER DISTURBANCE THAT WILL BE MOVING ACROSS THE GREAT
BASIN IS EXPECTED TO BRING BREEZY CONDITIONS...WELL BELOW NORMAL
TEMPERATURES...AND ELEVATED HUMIDITIES TO THE REGION ON WEDNESDAY
AND THURSDAY. SOME INCREASE IN CLOUDINESS IS ALSO EXPECTED DURING
THIS PERIOD AS WELL...WITH EVEN A VERY SLIGHT CHANCE FOR A SPRINKLE
OR LIGHT SHOWER OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL AZ ON
WEDNESDAY AFTERNOON...AS THE AFOREMENTIONED WEATHER DISTURBANCE
MAKES ITS CLOSEST APPROACH TO THE REGION. A DRYING AND WARMING TREND
IS THEN EXPECTED FROM FRIDAY THROUGH THE WEEKEND AS HIGH PRESSURE
BUILDS EASTWARD BACK OVER THE REGION...WITH TEMPERATURES APPROACHING
100 AT SOME LOWER DESERT LOCATIONS BY SUNDAY. MINIMUM RH VALUES WILL
LOWER BACK INTO THE SINGLE DIGITS OVER MUCH OF THE LOWER DESERTS ON
THE WEEKEND. WINDS ARE EXPECTED TO REMAIN MOSTLY ON THE LIGHT SIDE
EACH DAY...WITH JUST TYPICAL AFTERNOON GUSTINESS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FIRE WEATHER WATCH FROM LATE TUESDAY MORNING THROUGH LATE
     TUESDAY AFTERNOON AZZ021>024...AZZ026>028.

     WIND ADVISORY FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY
     EVENING AZZ020.

CA...WIND ADVISORY FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY
     EVENING CAZ031>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/KUHLMAN
AVIATION...CB/DL
FIRE WEATHER...CB/PERCHA
Hazardous weather outlook, May 5, 4:45 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
445 AM MST MON MAY 5 2014

AZZ024-061145-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
445 AM MST MON MAY 5 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

GUSTY SOUTHWEST WINDS WILL DEVELOP ON TUESDAY AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS TO 35 MPH ARE LIKELY AND IN
COMBINATION WITH VERY DRY AIR THEY WILL LEAD TO ENHANCED FIRE DANGER
DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ021>023-026>028-061145-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
445 AM MST MON MAY 5 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

GUSTY SOUTHWEST WINDS WILL DEVELOP ON TUESDAY AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS TO 35 MPH ARE LIKELY AND IN
COMBINATION WITH VERY DRY AIR THEY WILL LEAD TO ENHANCED FIRE DANGER
DURING THE AFTERNOON HOURS. THE STRONG WINDS WILL ALSO LIKELY
GENERATE PATCHY BLOWING DUST WHICH COULD SHARPLY RESTRICT
VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-CAZ031>033-061145-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
445 AM MST MON MAY 5 2014 /445 AM PDT MON MAY 5 2014/

...WIND ADVISORY IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 9 PM MST
/9 PM PDT/ TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME WEST-CENTRAL ARIZONA
AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE GUSTY WINDS MAY EXCEED 30 MPH AT TIMES...AND COMBINED
WITH DRY AIR...WILL LIKELY LEAD TO A BRIEF PERIOD OF ENHANCED FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

GUSTY SOUTHWEST WINDS WILL DEVELOP DURING THE DAY ON TUESDAY...AHEAD
OF AN APPROACHING COLD FRONT. PEAK GUSTS APPROACHING 45 MPH ARE
EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS.THE STRONG
WINDS WILL LIKELY GENERATE PATCHY BLOWING DUST WHICH COULD SHARPLY
RESTRICT VISIBILITIES. MOTORISTS ON NORTH SOUTH ORIENTED ROADS COULD
EXPERIENCE GUSTY SHIFTING CROSSWINDS LEADING TO HAZARDOUS DRIVING
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-061145-
JOSHUA TREE NATIONAL PARK-
445 AM PDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING. THE GUSTY WINDS MAY EXCEED 35 MPH AT TIMES...AND COMBINED
WITH DRY AIR...WILL LIKELY LEAD TO A BRIEF PERIOD OF ENHANCED FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

BREEZY TO LOCALLY WINDY CONDITIONS ARE ALSO EXPECTED ON TUESDAY
AFTERNOON IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. WIND GUSTS MAY
EXCEED 30 MPH AT TIMES AND BE SUFFICIENT TO CAUSE PATCHY BLOWING
DUST AND SAND ACROSS THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ025-061145-
YUMA/MARTINEZ LAKE AND VICINITY-
445 AM MST MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GUSTY SOUTHWEST WINDS WILL DEVELOP ON TUESDAY AHEAD OF AN
APPROACHING COLD FRONT. WIND GUSTS TO 35 MPH ARE LIKELY TUESDAY
AFTERNOON. THE STRONG WINDS COULD GENERATE PATCHY BLOWING DUST WHICH
COULD SHARPLY RESTRICT VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:38 AM MSTWind AdvisoryPSR42 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.